[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 203
Citations 0
Comment & Response
November 2016

Rebound Syndrome in Multiple Sclerosis After Fingolimod Cessation

Author Affiliations
  • 1Novartis Pharma AG, Basel, Switzerland
JAMA Neurol. 2016;73(11):1375. doi:10.1001/jamaneurol.2016.3199

To the Editor In 5 of 46 patients (10.9%) at their center, Hatcher and colleagues1 reported “unexpectedly severe clinical relapses” that they described as “clinical rebound syndrome confirmed on magnetic resonance imaging within 4 to 16 weeks after ceasing fingolimod treatment” for multiple sclerosis. The postulated frequency of “rebound” is intriguing, and we agree with the authors that it is clinically relevant to carefully evaluate and treat patients who discontinue a disease-modifying treatment. However, we wish to express our concerns about the conclusions drawn from this small uncontrolled sample, given that the data contrast strongly with those from a thorough evaluation in a large controlled data set on fingolimod.2,3

First Page Preview View Large
First page PDF preview
First page PDF preview
×